Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 32, NWS Kansas City, MO

March 24, 2009Chariton County, Macon County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 24, 2009, 8:47 PM CDT for Chariton County, Macon County, Missouri. It took effect at Mar 25, 2009, 2:38 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2009, 8:47 PM CDT (01:47 UTC)
In effect from
Mar 25, 2009, 2:38 AM CDT
Expired
Mar 25, 2009, 6:20 PM CDT
In force
16 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Chariton County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Prairie Hill (PRIM7). The gauge peaked at 16.54 ft at Mar 25, 2009, 7:00 AM CDT.

actionminormoderate510152003/2503/26
Action stage
10 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 24, 6:41 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 24, 6:41 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CDT TUE MAR 24 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
HIGHLIGHTS...
NO MAJOR FORECAST CONCERNS TONIGHT AND WEDNESDAY WITH BRIEF
INTERLUDE OF SURFACE RIDGING ACROSS THE REGION.

WEDNESDAY NIGHT...WEAK UPPER WAVE MOVING THROUGH THE CWFA MAY BE
ABLE TO PRODUCE SOME LIGHT RAINFALL.

THURSDAY NIGHT THROUGH SATURDAY HAS THE BIGGEST FORECAST CONCERN OF
THE WEEK WITH A CUT OFF UPPER LOW HEADING NORTHEAST OUT OF THE FOUR
CORNERS AREA TO NEAR THE MISSOURI ARKANSAS BORDER BY SATURDAY
EVENING. THIS STORM HAS THE POTENTIAL OF PRODUCING SNOW IN THE
FORECAST AREA.

SYNOPTIC PATTERN SHOWING SHORT WAVE THAT PRODUCED THE THUNDERSTORMS
AND FLOODING PROBLEMS MONDAY NIGHT AND EARLY TODAY...WILL CONTINUE
TO LIFT NORTH NORTHEAST INTO CANADA AS IT ENCOUNTERS A HIGH
AMPLITUDE RIDGE IN THE EASTERN PART OF THE COUNTRY. A SECOND...MUCH
WEAKER WAVE HEADING INTO UTAH AT THIS TIME WILL CUT UNDER THIS FIRST
WAVE...ARRIVING ON THE KANSAS MISSOURI BORDER BY 06Z THU.  MODELS
ARE IN FAIRLY GOOD AGREEMENT ON THIS WAVE BEING ABLE TO TAP SOME OF
THE MOISTURE IN TEXAS. BUT WEAK NATURE OF THIS WAVE...WILL PRECLUDE
MUCH OF A SURFACE TO 850 MB REFLECTION DEVELOPING. THUS LOW LEVEL
RETURN FLOW WILL BE FAIRLY NON EXISTENT...AND FORECAST SOUNDINGS
REFLECT THIS WITH THE BETTER MOISTURE ABOVE 750 MB AS THIS WAVE
MOVES THROUGH. AT THIS POINT WILL JUST HAVE A SLIGHT CHANCE OF
SHOWERS MENTIONED...BUT MAY NEED TO INCREASE THOSE POPS AS MOISTURE
PICTURE BECOMES CLEARER. ALSO WILL NEED TO WATCH FOR ANY ELEVATED
INSTABILITY THAT MIGHT RESULT IN A BRIEF OPPORTUNITY FOR SOME
THUNDER.

AFTER THIS WEAKER WAVE MOVES PAST...FOCUS SHIFTS TO A QUICKLY
DEEPENING CUT OFF LOW ARRIVING IN NEW MEXICO BY 12Z FRIDAY. THIS LOW
WILL BE DEVELOPING AS A STRONG 150+ KT JET MAX ARRIVES IN WESTERN
BRITISH COLUMBIA MIDDAY ON WEDNESDAY...DIVING INTO THE GREAT BASIN
BY MIDDAY ON THURSDAY.  AS THIS JET MAX ROTATES AROUND THE SOUTH
SIDE OF THIS WAVE BY FRIDAY MORNING...A SURFACE WAVE SHOULD BE
TAKING SHAPE IN NORTHERN TEXAS...WITH A WARM FRONT BECOMING
ESTABLISHED TO THE SOUTH OF THE FORECAST AREA.  BOTH THE ECMWF AND
GFS ARE IN PRETTY GOOD AGREEMENT ON THE TRACK OF THIS SHORT WAVE
INTO THE THE WEEKEND. WITH IT STARTING SO FAR SOUTH...AND JUST A
BROAD UPPER RIDGE TO ITS EAST...SEEMS REASONABLE TO HAVE THIS LOW
CONTINUE TO TRACK FAIRLY FAR TO THE SOUTH...KEEPING IT SOUTH OF THE
FORECAST AREA AS IT HEADS TOWARD THE OHIO RIVER VALLY BY SUNDAY.
THIS WILL PLACE THE FORECAST AREA IN THE DEFORMATION AREA TO THE
NORTH OF THIS TRACK...AND WITH THE DYNAMICS OF THIS SYSTEM...PLUS IT
TAPPING SOME COLDER AIR THAT WILL DROPPING DOWN THE HIGH PLAINS
FRIDAY MORNING...THE POTENTIAL OF SNOW FOR THE FORECAST AREA STILL
LOOKS LIKE A GOOD POSSIBILITY. WILL BROADEN THE RAIN SNOW MIX AREA
ON SATURDAY TO INCLUDE MOST OF THE CWFA AS THIS WILL BE THE MOST
LIKELY TIME FOR THE EFFECTS OF A TROWAL THAT WILL LIKELY FORM WITH
THIS SYSTEM TO INTERACT WITH THE AMPLE MOISTURE. FORECAST SOUNDINGS
SHOW THE TEMPERATURE PROFILES SUPPORTING SNOW IN ALL BUT THE EXTREME
EASTERN AREAS...DESPITE TEMPERATURES AT THE SURFACE BEING ABOVE
FREEZING.

AFTER THIS VIGOROUS SHORT WAVE MOVES PAST...THE FLOW REMAINS ACTIVE
WITH ANOTHER SHORT WAVE POSSIBLY BY LATER ON MONDAY NEXT WEEK.
MODELS NOT IN SUCH GOOD AGREEMENT ON THE TIMING OF THIS FEATURE. FOR
NOW WILL KEEP JUST SLIGHT CHANCE POPS GOING UNTIL THE TIMING BECOMES
CLEARER.

PC

&&

.AVIATION...

MARGINAL 850MB MOISTURE POCKET TO ROTATE ACROSS THE NORTHERN
TERMINALS EARLY THIS EVENING...AND WILL BRING A PERIOD OF BKN-OVC
4500 FT CEILINGS ACROSS STJ AND MCI. THIS WILL GRADUALLY DISSIPATE
WITH TIME BY MID-LATE EVENING...LEAVING MAINLY CLEAR SKIES FOR THE
REMAINDER OF THE TAF CYCLE.

GUSTY WEST WINDS WILL SLOWLY SUBSIDE THIS EVENING...BUT INCREASED
MIXING SHOULD RESULT IN GUSTS OF 15 TO 20 KNOTS AGAIN FOR THE BULK
OF THE DAYTIME HOURS ON WEDNESDAY. DIRECTION SHOULD BE PRETTY
UNIFORM FROM THE WEST.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Mar 24, 1:06 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT TUE MAR 24 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
106 PM CDT TUE MAR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THROUGH 3 PM...RAIN WITH EMBEDDED THUNDERSTORMS WILL BE POSSIBLE IN
AREAS EAST OF A LINE FROM UNIONVILLE TO BROOKFIELD...MARSHALL AND
GREEN RIDGE. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH SOME STORMS
MAY STILL HAVE SMALL HAIL. RUN OFF FROM THE ADDITIONAL RAINFALL WILL
CONTINUE TO AGGRAVATE LOCALIZED FLOODING PROBLEMS. PLEASE SEE AREAL
FLOOD AND RIVER FLOOD STATEMENTS FOR THE LATEST DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT STORM SYSTEM TO BRING HAZARDOUS WEATHER WILL BE MOVING INTO
OKLAHOMA BY FRIDAY EVENING. AS THIS STORMS SYSTEM MOVES
NORTHEAST EARLY IN THE WEEKEND...THE SURFACE LOW ASSOCIATED WITH THIS
SYSTEM IS FORECAST TO TRACK JUST SOUTH OF THE OUTLOOK AREA FRIDAY
NIGHT...MOVING INTO OHIO RIVER VALLEY ON SATURDAY.

INITIALLY AS WARM AIR IS PULLED NORTH OF THIS STORM SYSTEM THURSDAY
NIGHT AND FRIDAY...THUNDERSTORMS WILL BE POSSIBLE IN AREAS SOUTH OF
A MACON TO KANSAS CITY LINE. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME. ON FRIDAY NIGHT AS COLDER AIR WRAPS INTO NORTHWEST MISSOURI AND
NORTHEAST KANSAS...THE PRECIPITATION MAY MIX WITH OR CHANGE OVER TO
SNOW. ON SATURDAY...THE COLDER AIR WILL CONTINUE TO SPREAD OVER THE
OUTLOOK AREA...SO A RAIN SNOW MIX MAY OCCUR ACROSS MOST OF THE
NORTHERN AND CENTRAL MISSOURI AND ADJACENT AREAS OF EASTERN KANSAS. AT
THIS TIME IT IS TOO SOON TO DETERMINE IF THERE WILL BE ANY
SIGNIFICANT SNOW ACCUMULATION WITH THIS SYSTEM. HOWEVER...SINCE NO
EXTREME COLD IS EXPECTED AFTER THIS STORM SYSTEM MOVES PAST...ANY
SNOW THAT OCCURS SHOULD NOT STAY AROUND VERY LONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF FLOODING
WOULD BE APPRECIATED.

PC

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:47 PM CDTRiver Flood WarningEAXDaviess, Livingston33 hr
Mar 25, 4:51 AM CDTRiver Flood WarningEAXPlatte66 hr
Mar 25, 7:45 AM CDTRiver Flood WarningEAXPlatte3 days
Mar 25, 10:04 AM CDTRiver Flood WarningEAXDaviess, Gentry9 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.